Alert archive / Georgia / Freeze Warnings in 2018
Freeze Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 21, 2018, 2:57 PM EDT for 18 counties in Georgia. It took effect at Mar 22, 2018, 5:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 2:57 PM EDT (18:57 UTC)
- In effect from
- Mar 22, 2018, 5:00 AM EDT
- Expired
- Mar 22, 2018, 10:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Douglas County, GA, Floyd County, GA, Forsyth County, GA, Gordon County, GA, Hall County, GA, Haralson County, GA, Murray County, GA, Paulding County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS72 KFFC 211857 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 257 PM EDT Wed Mar 21 2018 GAZ001>005-011-012-019>023-030>032-041>043-220300- /O.NEW.KFFC.FZ.W.0006.180322T0900Z-180322T1400Z/ /O.CON.KFFC.WI.Y.0004.000000T0000Z-180322T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-Haralson-Carroll- Douglas- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Carrollton, and Douglasville 257 PM EDT Wed Mar 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT THURSDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 5 AM to 10 AM EDT Thursday. * Temperatures...Dropping to 29-32 degrees. * Locations...Northwest and parts of west central Georgia. * Winds...Sustained winds up to 20 mph with gusts to 35 mph. * Timing...Noon through early this evening for winds, 5 AM EDT through 10 AM EDT for freezing temperatures. * Impacts...Gusty winds will blow around unsecured objects. Trees and tree limbs could be blown down and a few power outages may result. Freezing temperatures will likely damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 20 mph, or gusts to 35 mph or higher, are expected. Winds this strong can make driving difficult as well as blow down large branches or even whole, weak trees. Use extra caution. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will likely damage crops and other sensitive vegetation. && $$ GAZ006>009-013>016-024-025-027-033>039-044>062-066>076-078>086- 089>098-102>113-220000- /O.CON.KFFC.WI.Y.0004.000000T0000Z-180322T0000Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-Banks- Jackson-Madison-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-South Fulton-DeKalb-Rockdale-Walton-Newton- Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding- Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike- Upson-Lamar-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson- Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston- Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp- Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Dahlonega, Cleveland, Atlanta, Lawrenceville, Athens, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 257 PM EDT Wed Mar 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Locations...North and central Georgia. * Winds...Sustained winds up to 20 mph with gusts to 35 mph. * Timing...Noon through early evening Wednesday. * Impacts...Gusty winds will blow around unsecured objects. Trees and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 20 mph, or gusts to 35 mph or higher, are expected. Winds this strong can make driving difficult as well as blow down large branches or even whole, weak trees. Use extra caution. && $$
3 follow-up statements
270 WWUS72 KFFC 220029 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 829 PM EDT Wed Mar 21 2018 GAZ001>005-011-012-019>023-030>032-041>043-220830- /O.EXP.KFFC.WI.Y.0004.000000T0000Z-180322T0000Z/ /O.CON.KFFC.FZ.W.0006.180322T0900Z-180322T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-Haralson-Carroll- Douglas- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Carrollton, and Douglasville 829 PM EDT Wed Mar 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... * Temperatures...Dropping to 29-32 degrees. * Locations...Northwest and parts of west central Georgia. * Impacts...Freezing temperatures will likely damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will likely damage crops and other sensitive vegetation. && $$ GAZ006>009-013>016-024-025-027-033>039-044>062-066>076-078>086- 089>098-102>113-220130- /O.EXP.KFFC.WI.Y.0004.000000T0000Z-180322T0000Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-Banks- Jackson-Madison-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-South Fulton-DeKalb-Rockdale-Walton-Newton- Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding- Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike- Upson-Lamar-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson- Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston- Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp- Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Dahlonega, Cleveland, Atlanta, Lawrenceville, Athens, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 829 PM EDT Wed Mar 21 2018 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish below critical thresholds. $$
181 WWUS72 KFFC 220856 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 456 AM EDT Thu Mar 22 2018 GAZ001>005-011-012-019>023-030>032-041>043-221400- /O.CON.KFFC.FZ.W.0006.180322T0900Z-180322T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-Haralson-Carroll- Douglas- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Carrollton, and Douglasville 456 AM EDT Thu Mar 22 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * Temperatures...Dropping to near freezing. * Locations...Northwest and parts of west central Georgia. * Impacts...Freezing temperatures will likely damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will likely damage crops and other sensitive vegetation. && $$
953 WWUS72 KFFC 221400 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1000 AM EDT Thu Mar 22 2018 GAZ001>005-011-012-019>023-030>032-041>043-221500- /O.EXP.KFFC.FZ.W.0006.000000T0000Z-180322T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-Haralson-Carroll- Douglas- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Carrollton, and Douglasville 1000 AM EDT Thu Mar 22 2018 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... At 10 AM EDT, temperatures continue to rise above freezing across the area, therefore the Freeze Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 21, 1:20 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 21, 1:20 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 120 PM EDT Wed Mar 21 2018 .UPDATE... Forecast is on track with minimal changes during the morning hours. Light snow/rain showers will continue across northeast GA through the next couple of hours. Accumulations should be fairly low, up to a half an inch across the higher elevations (above 2KFT). No major impacts expected with ground temperatures mainly above freezing. This activity will diminish through the afternoon, with any lingering precipitation transitioning to mainly light rain showers. Clouds continue to extend into north and central GA as the main upper low pivots toward the east coast. This cloud shield should march fairly quickly east later this afternoon/evening with clear skies overnight. && .PREV DISCUSSION... /Issued 703 AM EDT Wed Mar 21 2018/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 403 AM EDT Wed Mar 21 2018/ SHORT TERM /Today through Thursday/... Models in good agreement through the short term. The upper trough will move out of the southeast U.S. with a strong northwest flow taking its place. A tight pressure gradient combined with strong cold advection aloft will bring strong gusty northwest winds to the CWA. Will keep the Wind Advisory in place for today. Winds will be slow to drop off. Wrap around moisture will continue across the CWA with mainly clouds today, dissipating around sunset. There could be enough moisture for a few rain or snow showers across the northeast mountains. If there is accumulation it should be limited to grassy areas, and mainly in the higher elevations and generally a dusting to a half inch at the most. However the chances are too low to issue a Winter Weather Advisory. Temperatures will be below normal for the next couple of days. Lows tonight will drop to or just below freezing across extreme north Georgia tonight. A Freeze Warning may be needed for tonight. Although temperatures across the entire CWA will drop into the 30s, the winds should stay in the 5 to 15 mph range and this should keep widespread frost from forming. 17 LONG TERM /Thursday Night through Tuesday/... The long-term forecast period will begin with the area under northwest flow aloft as southerly flow at the surface brings returning moisture and warming temperatures. The return of any rain chances holds off until Saturday when rain chances will begin increasing from the north as a low pressure system drops into the Ohio Valley. Rain chances will increase from north to south through Sunday as the surface low drops southeastward through the Carolinas. Additionally, surface easterly flow will begin to transition into the CWA on Sunday as cold air damming builds southward along the eastern Appalachians. This will bring noticeably cooler temperatures by Sunday night into Monday under abundant cloud cover with continued shower chances. At this point, kept only showers in the forecast without thunder during the period given limited instability. By Tuesday, the center of the surface high pressure will shift southeastward allowing temperatures to begin to moderate. Rain chances on Tuesday into Wednesday will be more limited under the influence of the surface high and upper ridging. Despite the opportunities for rainfall through much of the period, overall QPF will be fairly limited. The highest rainfall totals across far north Georgia may approach an inch or so through early next week. RW .AVIATION... 18Z Update... VFR conditions through the TAF period as a potent upper low continues to track toward the east coast, exiting our region. Clouds associated with this system continue to stream down into the metro TAFs and AHN, even extending as far south as MCN. Expected SCT/BKN 4-5KFT cigs through the afternoon, eroding quickly through late afternoon. SKC through Thursday. Some high clouds coming in from the next system by mid-day Thursday. Strong NWly gusts through the rest of the afternoon/evening, eventually tapering off late tonight into early Thursday morning. Winds will stay elevated around 8-10kts. Winds will be gusty again tomorrow out of the NW, albeit a little less than today...around 25kts. //ATL Confidence...18Z Update... High on all elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 52 33 60 36 / 5 0 0 0 Atlanta 52 33 57 38 / 5 0 0 0 Blairsville 42 27 51 29 / 40 5 0 5 Cartersville 51 31 57 35 / 10 0 0 0 Columbus 59 37 63 40 / 0 0 0 0 Gainesville 48 32 56 35 / 20 5 0 0 Macon 59 35 62 38 / 0 0 0 0 Rome 51 32 58 35 / 10 0 0 5 Peachtree City 54 33 59 37 / 0 0 0 0 Vidalia 61 38 63 40 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...17 LONG TERM....RW AVIATION...26
Hazardous weather outlook, Mar 21, 11:55 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Wed Mar 21 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Wed Mar 21 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered light rain and snow showers will continue across north Georgia through this afternoon. No significant snow accumulations are expected, but higher elevations will see a light accumulation up to a half of an inch, generally on grassy or elevated surfaces. Patchy slick spots are possible on roads. A Wind Advisory is in effect today from noon to 8 PM EDT for sustained wind speeds of 20 to 25 mph and gusts up to 35 mph. Refer to the Wind Advisory product /ATLNPWFFC/ for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.